Alert archive / California / Frost Advisories in 2020
Frost Advisory 34, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Oct 29, 2020, 1:22 PM PDT for Humboldt County, California. It took effect at Oct 30, 2020, 3:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2020, 1:22 PM PDT (20:22 UTC)
- In effect from
- Oct 30, 2020, 3:00 AM PDT
- Expired
- Oct 30, 2020, 8:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 39 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2117 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
908 WWUS76 KEKA 292022 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 122 PM PDT Thu Oct 29 2020 CAZ105-106-300500- /O.NEW.KEKA.FR.Y.0034.201030T1000Z-201030T1500Z/ Northern Humboldt Interior-Southern Humboldt Interior- 122 PM PDT Thu Oct 29 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Northern Humboldt Interior and Southern Humboldt Interior Counties. * WHEN...From 3 AM to 8 AM PDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
952 WWUS76 KEKA 300447 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 947 PM PDT Thu Oct 29 2020 CAZ105-106-301500- /O.CON.KEKA.FR.Y.0034.201030T1000Z-201030T1500Z/ Northern Humboldt Interior-Southern Humboldt Interior- 947 PM PDT Thu Oct 29 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Isolated colder valley locations in northern Humboldt Interior and Southern Humboldt Interior Counties...including some locations near Hoopa, Willow Creek, Garberville, and Honeydew. * WHEN...From 3 AM to 8 AM PDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 29, 4:27 AM PDT, 8 hours 55 minutes earlier.
Area forecast discussion, Oct 29, 4:27 AM PDT, 8 hours 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
427 AM PDT Thu Oct 29 2020
.SYNOPSIS...Dry weather is expected through early next week, with
chilly mornings and warm afternoons each day. Skies will
generally remain clear except for occasional coastal clouds and
possible fog from Friday into the weekend.
&&
.DISCUSSION...There is little change in the forecast this morning as
high pressure is poised to dominate the upper level pattern through
the early part of next week. This will continue to produce mostly
sunny skies across northwest California for the next few days, with
a dry air mass helping to yield chilly mornings and warm afternoons
across interior locations while coastal areas remain seasonably
mild. Satellite imagery reveals a bit more stratus off of the
Mendocino Coast than in recent mornings, but continued weak offshore
flow is expected to keep the marine layer at bay for another day at
most coastal locations.
A transient shortwave disturbance will move across the Pacific NW on
Friday and temporarily flatten out the ridge, but no rain is
expected to accompany this feature. The primary sensible weather
impact for NW CA will be a possible uptick in coastal cloudiness on
Friday associated with a return of onshore flow and increased low
level moisture. The ridge will then quickly rebuild over the
weekend, keeping relatively benign conditions in place through early
next week. There is still some indication of rain potential from
Tuesday into the middle part of next week as the ridge slides
eastward and is replaced by zonal flow or perhaps weak troughing,
but probabilities for any significant precipitation remain low for
the next seven days. /CB
&&
.AVIATION...Offshore flow and a dry airmass continue to bring clear
and dry conditions across the area this morning. The satellite is
showing widespread stratus off the Mendocino coast, but it doesn't
appear to be making it onshore very far, if at all. It doesn't look
like it will make it past Cape Mendocino today, the winds appear to
remain northerly near Cape Mendocino. There is the potential for
some patchy ground fog at KACV this morning, but if anything does
form it should be shortlived. Tonight the hires models are showing
quite a bit of stratus developing off the Humboldt and Del Norte
coasts, however confidence is low on if this will make it onshore
and into the coastal airports. Winds will remain light through
period and inland areas are expected to remain clear. MKK
&&
.MARINE...Winds and waves are generally light across the area this
morning. The only winds stronger than 10 KT are well off the coast
in the western portion of the outer waters and they are only 10
to 15 KT. Waves have diminished as well with the buoys generally
reporting 4 to 5 feet. The periods are sort of mixed, but
generally span the spectrum from 6 to 10 seconds. Friday northerly
winds will increase to around 10 to 20 kt. There are still some
discrepancies in the models on how fast they will increase through
the day. These northerly winds will generally persist or increase
slightly on Saturday. These winds will build some steep waves
around 3 to 5 feet.
Sunday the northerly winds will diminish and gradually become
southerly Sunday night and Monday as a weather system starts to
approach the area. These southerly winds may only make it as far
south as Cape Mendocino. Currently model runs are in agreement that
this general pattern is expected to persist on Tuesday and Wednesday
as additional weather systems move through. These winds are expected
to remain fairly light with the main systems well to the north of
the area.
Currently there are two small swells moving through the waters, one
around 3 feet at 6 seconds and another around 3 feet at 10 seconds.
The periods do vary in different portions of the area. These
northwest swells are expected to generally persist through Friday.
Late Friday night into early Saturday a new swell around 14 seconds
is expected to start building into the waters, but it is only
expected to build to around 4 to 6 feet. This will slowly diminish
through Sunday and Monday. Sunday afternoon the models are
continuing to show a long period wave moving into the waters.
Initially it looks like it will be around 3 to 4 feet at 19 seconds.
This will build to around 5 feet at 16 seconds. This may pose a
sneaker wave threat as the winds are expected to be less than 10
kt at this time, although models are showing a lingering 3 foot
swell at around 8 seconds. This will likely mitigate the sneaker
wave threat to some extent. MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 8 AM PDT this morning for CAZ104-106-110-
111.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Oct 29, 3:22 AM PDT, 10 hours before
Hazardous Weather Outlook National Weather Service Eureka CA 322 AM PDT Thu Oct 29 2020 CAZ101>103-105-107>109-112>115-301030- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Northern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 322 AM PDT Thu Oct 29 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ104-106-110-111-301030- Southwestern Humboldt-Southern Humboldt Interior- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 322 AM PDT Thu Oct 29 2020 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is in effect until 8 am. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.